Alert archive / Tennessee / Flash Flood Watches in 2011

Flash Flood Watch 6, NWS Nashville, TN

September 4, 201117 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Sep 4, 2011, 3:11 AM CDT for 17 counties in Tennessee. It took effect at Sep 5, 2011, 12:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 3:11 AM CDT (08:11 UTC)
In effect from
Sep 5, 2011, 12:00 AM CDT
Expired
Sep 6, 2011, 3:44 AM CDT
In force
28 hr
Issued by
NWS Nashville, TN
Flood severity
None

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Lawrence County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN

The radar

The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WGUS64 KOHX 040811
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
311 AM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT SUNDAY NIGHT THROUGH
TUESDAY MORNING.

.FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM LEE ARE
EXPECTED ACROSS SOUTHERN AND EASTERN AREAS OF MIDDLE TENNESSEE
INCLUDING THE PLATEAU.

TNZ011-032>034-061-063>066-075-077>080-093>095-041615-
/O.NEW.KOHX.FF.A.0006.110905T0500Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
311 AM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... 
  INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...COFFEE...
   CUMBERLAND...DE KALB...FENTRESS...GILES...GRUNDY...LAWRENCE...
   MARSHALL...OVERTON...PICKETT...PUTNAM...VAN BUREN...WARREN... 
  WAYNE AND WHITE. 

* FROM LATE TONIGHT THROUGH TUESDAY MORNING

* WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL DEVELOP OVER THE
  TENNESSEE VALLEY AS THE REMNANTS OF TROPICAL STORM LEE MOVES
  NORTHEASTWARD ACROSS THE SOUTHEASTERN U.S. AND A COLD FRONT
  PUSHES INTO REGION FROM THE NORTH. HEAVY RAINFALL WILL BEGIN
  ACROSS THE AREA SUNDAY NIGHT AND CONTINUE THROUGH TUESDAY MORNING.
  MOST LOCATIONS ARE EXPECTED TO RECEIVE BETWEEN 3 AND 5 INCHES OF
  RAINFALL WITH LOCALLY HIGHER AMOUNTS. 

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING ACROSS THE  AREA...ESPECIALLY
  IN POORLY DRAINED LOCATIONS. IN ADDITION...WITH THE AMOUNT OF
  RAINFALL EXPECTED...DRY SOILS WILL QUICKLY SATURATE LEADING TO
  RAPID RUNOFF INTO RIVERS AND CREEKS...AND RESULTING IN EXTREMELY
  DANGEROUS AND LIFE THREATENING FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
BOYD
6 follow-up statements
557 
WGUS64 KOHX 041534
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 AM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT SUNDAY NIGHT THROUGH
TUESDAY MORNING.

.FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM LEE ARE
EXPECTED ACROSS SOUTHERN AND EASTERN AREAS OF MIDDLE TENNESSEE
INCLUDING THE PLATEAU.

TNZ011-032>034-061-063>066-075-077>080-093>095-042345-
/O.CON.KOHX.FF.A.0006.110905T0500Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1034 AM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...VAN BUREN...WARREN...WAYNE AND WHITE. 

* FROM LATE TONIGHT THROUGH TUESDAY MORNING

* WIDESPREAD RAIN AND THUNDERSTORMS WILL DEVELOP OVER THE
  TENNESSEE VALLEY AS THE REMNANTS OF TROPICAL STORM LEE MOVE
  NORTHEASTWARD...AND A COLD FRONT PUSHES INTO THE REGION. HEAVY
  RAINFALL WILL BEGIN ACROSS THE AREA SUNDAY NIGHT AND CONTINUE
  THROUGH TUESDAY MORNING. MOST LOCATIONS ARE EXPECTED TO RECEIVE
  3 TO 5 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS.

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN
  POORLY DRAINED LOCATIONS. DRY SOILS WILL QUICKLY
  SATURATE...LEADING TO RAPID RUNOFF INTO RIVERS AND CREEKS...AND
  RESULTING IN EXTREMELY DANGEROUS AND LIFE THREATENING FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
376 
WGUS64 KOHX 050108
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
TUESDAY MORNING.

.FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM LEE ARE
EXPECTED ACROSS SOUTHERN AND EASTERN AREAS OF MIDDLE TENNESSEE
INCLUDING THE PLATEAU.

TNZ011-032>034-061-063>066-075-077>080-093>095-050915-
/O.CON.KOHX.FF.A.0006.110905T0500Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
808 PM CDT SUN SEP 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...VAN BUREN...WARREN...WAYNE AND WHITE. 

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
  THE TENNESSEE VALLEY AS THE REMNANTS OF TROPICAL STORM LEE MOVE
  NORTHEASTWARD...AND A COLD FRONT PUSHES ACROSS THE REGION. AREAS
  OF HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY MORNING. MOST
  LOCATIONS ARE EXPECTED TO RECEIVE 3 TO 5 INCHES OF RAINFALL...
  WITH LOCALLY HIGHER AMOUNTS.

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN 
  POORLY DRAINED LOCATIONS. DRY SOILS WILL QUICKLY SATURATE... 
  LEADING TO RAPID RUNOFF INTO RIVERS AND CREEKS...AND RESULTING 
  IN EXTREMELY DANGEROUS AND LIFE THREATENING FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
19
097 
WGUS64 KOHX 050814
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT MON SEP 5 2011

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING.

.FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM LEE ARE
EXPECTED ACROSS SOUTHERN AND EASTERN AREAS OF MIDDLE TENNESSEE
INCLUDING THE PLATEAU.

TNZ011-032>034-061-063>066-075-077>080-093>095-051800-
/O.CON.KOHX.FF.A.0006.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
314 AM CDT MON SEP 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...VAN BUREN...WARREN...WAYNE AND WHITE. 

* THROUGH TUESDAY MORNING

* WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
  THE TENNESSEE VALLEY AS THE REMNANTS OF TROPICAL STORM LEE MOVE
  NORTHEASTWARD...AND A COLD FRONT PUSHES INTO THE REGION. AREAS
  OF HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY MORNING. MOST
  LOCATIONS ARE EXPECTED TO RECEIVE 3 TO 5 INCHES OF RAINFALL...
  WITH LOCALLY HIGHER AMOUNTS.

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN 
  POORLY DRAINED LOCATIONS. DRY SOILS WILL QUICKLY SATURATE... 
  LEADING TO RAPID RUNOFF INTO RIVERS AND CREEKS...AND RESULTING 
  IN EXTREMELY DANGEROUS AND LIFE THREATENING FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
BOYD
419 
WGUS64 KOHX 051756
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT MON SEP 5 2011

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING.

.POTENTIAL FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM
LEE ARE EXPECTED ACROSS SOUTHERN AND EASTERN AREAS...INCLUDING
THE CUMBERLAND PLATEAU REGION OF MIDDLE TENNESSEE...THROUGH
TUESDAY MORNING.

TNZ011-032>034-061-063>066-075-077>080-093>095-060200-
/O.CON.KOHX.FF.A.0006.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1256 PM CDT MON SEP 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...VAN BUREN...WARREN...WAYNE AND WHITE. 

* THROUGH TUESDAY MORNING

* WIDESPREAD RAIN WILL CONTINUE ACROSS MOST OF MIDDLE TENNESSEE...
  WITH EASTERN AND SOUTHERN AREAS CONTINUING TO EXPERIENCE HEAVY
  RAINFALL...THROUGH TUESDAY MORNING. MOST LOCATIONS ARE EXPECTED
  TO RECEIVE AROUND TWO...WITH LOCALLY HIGHER AMOUNTS APPROACHING
  FIVE INCHES ACROSS LOCATIONS NEAR THE TENNESSEE...ALABAMA
  BORDER AND SOUTHERN PORTIONS OF THE CUMBERLAND PLATEAU REGION.

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN 
  POORLY DRAINED LOCATIONS. DRY SOILS WILL QUICKLY SATURATE... 
  LEADING TO RAPID RUNOFF INTO RIVERS AND CREEKS...AND RESULTING 
  IN EXTREMELY DANGEROUS AND LIFE THREATENING FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.
&&

$$
31
337 
WGUS64 KOHX 060123
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT MON SEP 5 2011

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING.

.POTENTIAL FLOODING RAINS FROM THE REMNANTS OF TROPICAL STORM LEE
ARE EXPECTED ACROSS SOUTHERN AND EASTERN AREAS...INCLUDING THE
CUMBERLAND PLATEAU REGION OF MIDDLE TENNESSEE...THROUGH TUESDAY
MORNING.

TNZ011-032>034-061-063>066-075-077>080-093>095-061200-
/O.CON.KOHX.FF.A.0006.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
823 PM CDT MON SEP 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...VAN BUREN...WARREN...WAYNE AND WHITE. 

* UNTIL 7 AM CDT TUESDAY

* WIDESPREAD RAIN WILL CONTINUE ACROSS MOST OF MIDDLE 
  TENNESSEE... WITH EASTERN AND SOUTHERN AREAS CONTINUING TO 
  EXPERIENCE HEAVY RAINFALL...THROUGH TUESDAY MORNING. MOST 
  LOCATIONS ARE EXPECTED TO RECEIVE AROUND TWO...WITH LOCALLY 
  HIGHER AMOUNTS APPROACHING FIVE INCHES ACROSS LOCATIONS NEAR 
  THE TENNESSEE...ALABAMA BORDER AND SOUTHERN PORTIONS OF THE 
  CUMBERLAND PLATEAU REGION. 

* HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN 
  POORLY DRAINED LOCATIONS. DRY SOILS WILL QUICKLY SATURATE... 
  LEADING TO RAPID RUNOFF INTO RIVERS AND CREEKS...AND RESULTING 
  IN EXTREMELY DANGEROUS AND LIFE THREATENING FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$

ROSE
278 
WGUS64 KOHX 060844
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
344 AM CDT TUE SEP 6 2011

...FLASH FLOOD WATCH CANCELLED...

.HEAVY RAIN FROM THE REMNANTS OF TROPICAL STORM LEE HAS SHIFTED EAST.

TNZ011-032>034-061-063>066-075-077>080-093>095-060945-
/O.CAN.KOHX.FF.A.0006.000000T0000Z-110906T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
344 AM CDT TUE SEP 6 2011

THE FLASH FLOOD WATCH FOR SOUTH AND EAST MIDDLE TENNESSEE HAS
BEEN CANCELLED. THE FOCUS FOR HEAVY RAIN HAS MOVED EAST.
ADDITIONAL RAINFALL TODAY IS EXPECTED TO BE OF LIGHTER AMOUNTS AND
NOT CAUSE ANY SIGNIFICANT FLOODING.

$$

07

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 11:48 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 3, 11:48 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CDT SAT SEP 3 2011

.UPDATE...ADDED AVIATION SECTION.

&&

.AVIATION...BNA/CSV...SCATTERED CONVECTION GOING ON LATE THIS
EVENING WON'T AFFECT BNA OR CSV AFTER 06Z TONIGHT. AM EXPECTING
PRECIP ASSOCIATED WITH TS REMNANTS TO BEGIN IN EARNEST TOMORROW
AFTERNOON, WITH CIGS GRADUALLY LOWERING THROUGHOUT THE DAY AS MID
AND LOW LEVELS BECOME SATURATED. RAIN INTENSITY WILL INCREASE
AFTER 00Z, W/ IFR CIGS/VSBY SUNDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 1123 PM CDT SAT SEP 3 2011/

UPDATE...AREA OF SCATTERED THUNDERSTORMS, ASSOCIATED WITH AN
UPPER LEVEL SWEEP OF VORTICITY SWINGING THROUGH THE SPIRAL FLOW OF
T. S. LEE, CONTINUES TO WORK ITS WAY NORTHWESTWARD ACROSS NORTHERN
PARTS OF THE MID STATE. MOST OF THE ACTIVITY FOR THE NEXT 3 HOURS OR
SO WILL OCCUR WEST OF I-65 AND NORTH OF I-40. HAVE INCREASED POPS
TO 50% OVER AREAS TO BE MOST AFFECTED BY THESE SHOWERS AND STORMS.
MEANWHILE, HAVE DECREASED POPS TO THE EAST AND SOUTH SINCE THERE
DOESN'T APPEAR TO BE ANYTHING UPSTREAM TO CAUSE ANY MORE ACTIVITY
FOR THOSE AREAS. THIS ALSO BRINGS POP/WX GRIDS IN CLOSER AGREEMENT WITH
NEIGHBORING OFFICES.

HAVE ALSO MADE MINOR ADJUSTMENTS TO OVERNIGHT MIN TEMPS, DEW
POINTS, AND SOME OF THE DERIVED FIELDS.

WILL ISSUE ZFP FORECAST UPDATE SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE REMNANTS OF TROPICAL STORM LEE WILL SPREAD RAIN AND ISOLATED
THUNDERSTORMS UP INTO MIDDLE TENNESSEE BEGINNING LATER SUNDAY AND
CONTINUING INTO FRIDAY. THE RAINFALL WILL BE ESPECIALLY HEAVY
SUNDAY NIGHT THROUGH TUESDAY WHERE AMOUNTS OF 2 INCHES IN THE
NORTHWEST TO 7 INCHES ACROSS THE SOUTHEAST ARE POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING.

07

In the hours before

Local storm report, Sep 3, 10:08 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     3 E GALLATIN            36.38N 86.40W
09/03/2011                   SUMNER             TN   EMERGENCY MNGR

            A FEW TREES DOWN AND POWER OUTAGES BETWEEN GALLATIN AND
            CASTALIAN SPRINGS

&&

ROSE
Special weather statement, Sep 3, 11:32 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT SEP 3 2011

TNZ006-040500-
MONTGOMERY-
1132 PM CDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING NORTHWEST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3653 8716 3645 8736 3664 8750 3665 8721

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:32 PM CDTSpecial Weather StatementOHXMontgomery28 min
Sep 3, 11:34 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Sep 4, 2:32 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett28 min
Sep 4, 3:02 PM CDTSpecial Weather StatementOHXDeKalb28 min
Sep 4, 4:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson37 min
Sep 4, 5:52 PM CDTFlash Flood WarningOHXHouston, Montgomery, Stewart3 hr
Sep 4, 6:38 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr

Nearby

Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.